Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS Nashville, TN

April 3, 20256 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 3, 2025, 8:17 PM CDT for 6 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2025, 8:17 PM CDT (01:17 UTC)
Expired
Apr 3, 2025, 11:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Hickman County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 143 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 634 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
634 m²/s²
0-3 km storm-relative helicity
1183 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

031 
WGUS54 KOHX 040117
FFWOHX
TNC081-101-119-135-181-187-040430-
/O.NEW.KOHX.FF.W.0049.250404T0117Z-250404T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
817 PM CDT Thu Apr 3 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Southeastern Hickman County in middle Tennessee...
  Lewis County in middle Tennessee...
  Northwestern Maury County in middle Tennessee...
  Southern Perry County in middle Tennessee...
  Northern Wayne County in middle Tennessee...
  Central Williamson County in middle Tennessee...

* Until 1130 PM CDT.

* At 817 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Franklin, Hohenwald, Spring Hill, Nolensville, Thompson's Station, 
  Clifton, Gordonsburg, Kimmins, Hampshire, Williamsport, Santa Fe 
  and Flatwoods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3549 8798 3552 8797 3581 8723 3593 8662
      3591 8663 3526 8798 3530 8798 3530 8802
      3533 8802 3535 8801 3537 8801 3537 8802
      3539 8802 3539 8799 3541 8797 3543 8803
      3545 8804 3547 8803 3548 8799

FLASH FLOOD...RADAR INDICATED

$$

Rose

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 6:13 PM CDT, 2 hours 4 minutes earlier. Its key messages:

  • Updated at 604 PM CDT Thu Apr 3 2025
  • Considerable flash flooding is ongoing this morning for most of Middle TN W of the Cumberland Plateau due to torrential rainfall. 3 to 5 inches of rain has fallen over the last 24 hours with locally higher amounts likely not being measures. Flooding concerns will continue through the weekend.
  • There is a level 3 out of 5 risk for severe storms across portions of western Middle TN and a level 2 out of 5 for most of the rest of Middle TN. Latest models keep storms W of the Cumberland Plateau today and then mostly moving out of the Middle TN late tonight into Friday morning. Damaging winds, tornadoes, large hail, and torrential downpours will all be possible. Locations W of I-65 have the greatest chance to see strong storms capable of producing tornadoes and large hail.
  • There will be a continued risk for severe storms across the area Friday and Saturday. For now, Saturday holds a greater risk than Friday. Damaging winds will be the main concern, although tornadoes will remain possible.
Area forecast discussion, Apr 3, 6:13 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
Issued by National Weather Service Morristown TN
613 PM CDT Thu Apr 3 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 604 PM CDT Thu Apr 3 2025

- Considerable flash flooding is ongoing this morning for most of
  Middle TN W of the Cumberland Plateau due to torrential
  rainfall. 3 to 5 inches of rain has fallen over the last 24
  hours with locally higher amounts likely not being measures.
  Flooding concerns will continue through the weekend.

- There is a level 3 out of 5 risk for severe storms across
  portions of western Middle TN and a level 2 out of 5 for most of
  the rest of Middle TN. Latest models keep storms W of the
  Cumberland Plateau today and then mostly moving out of the
  Middle TN late tonight into Friday morning. Damaging winds,
  tornadoes, large hail, and torrential downpours will all be
  possible. Locations W of I-65 have the greatest chance to see
  strong storms capable of producing tornadoes and large hail.

- There will be a continued risk for severe storms across the area
  Friday and Saturday. For now, Saturday holds a greater risk than
  Friday. Damaging winds will be the main concern, although
  tornadoes will remain possible.

&&

.SHORT TERM...
(Rest of today through Friday)
Issued at 903 AM CDT Thu Apr 3 2025

Latest SPC mesoscale discussion states occasional supercell
structures continue to be observed this morning with convection
moving across middle/northeast TN. With some
heating/destabilization ongoing south of the front that, there
will be some potential for storm intensification with cells that
can remain rooted near the boundary, which may move further north
through the day. With MLCAPE expected to increase through the
500-1000 J/kg along/south of the front and favorable wind profiles
expected to persist through the day, some threat for all severe
hazards could evolve with time near the boundary, with an isolated
hail and damaging wind threat north of the boundary.

Latest HREF depicts storms training over Middle TN through
tonight then there is decent agreement that a break will develop
late tonight into Friday morning. By 7 AM Friday morning, most
storms look to be limited to North and West over SE KY and W of
the TN River. There is some risk for isolated strong storms to
develop Friday afternoon then activity diminishes through the
overnight.

&&

.LONG TERM...
(Friday Night through next Thursday)
Issued at 903 AM CDT Thu Apr 3 2025

Come Saturday morning, a more organized line of storms looks to
redevelop and work there way across Middle TN from the NW to the
SE. There will be a severe threat with these storms, with severe
hazards possible. Storms will be slow to push E across the state,
finally moving on out through Sunday afternoon. Flooding will be
an ongoing concern through the first of next week.

A much needed break from storms will set up by Monday with the
next chance for rain on Wednesday.

&&

.AVIATION...
(00Z TAFS)
Issued at 604 PM CDT Thu Apr 3 2025

MVFR CIGs are likely late tonight into the morning hours. IFR
conditions will be mostly confined to thunderstorms. Thunderstorms
will continue off and on until around midnight for CKV, BNA and
MQY. Beyond that timeframe showers or statiform rain is more
likely. Some thunder may be embedded. Another round of storms is
possible tomorrow afternoon but activity will likely be more
isolated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville     MMM MMM MMM MMM / MMM MMM MMM MMM
Clarksville   MMM MMM MMM MMM / MMM MMM MMM MMM
Crossville    MMM MMM MMM MMM / MMM MMM MMM MMM
Columbia      MMM MMM MMM MMM / MMM MMM MMM MMM
Cookeville    MMM MMM MMM MMM / MMM MMM MMM MMM
Jamestown     MMM MMM MMM MMM / MMM MMM MMM MMM
Lawrenceburg  MMM MMM MMM MMM / MMM MMM MMM MMM
Murfreesboro  MMM MMM MMM MMM / MMM MMM MMM MMM
Waverly       MMM MMM MMM MMM / MMM MMM MMM MMM

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...
LONG TERM....
AVIATION.....

In the hours before

Local storm report, Apr 3, 5:32 PM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
532 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Lightning        3 NE Antioch            36.08N 86.63W
04/03/2025                   Davidson           TN   Emergency Mngr

            Report of lightning striking a home along
            Somerset Drive. Minor damage reported with
            no injuries.

&&
Local storm report, Apr 3, 5:49 PM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
549 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     Flash Flood      Linden                  35.61N 87.84W
04/03/2025                   Perry              TN   Public

            Lots of road flooded in the city.

&&
Local storm report, Apr 3, 6:43 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
643 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     Tstm Wnd Dmg     9 WSW Summertown        35.39N 87.44W
04/03/2025                   Lawrence           TN   Emergency Mngr

            Possible tornado. EM reports tree down
            across Chief Creek Road. Power flashes and
            power outages also reported. Time estimated
            via radar.

&&
Special weather statement, Apr 3, 6:53 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
653 PM CDT Thu Apr 3 2025

TNZ027-059-062-040030-
Rutherford TN-Williamson TN-Davidson TN-
653 PM CDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES THROUGH
730 PM CDT...

At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or 7 miles northeast of Franklin, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nolensville, Brentwood, La Vergne, Percy Priest Lake, Antioch,
Smyrna, Oak Hill, and Franklin.

This includes the following highways...
 Interstate 65 between mile markers 69 and 75.
 Interstate 24 between mile markers 55 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3591 8679 3603 8684 3616 8658 3597 8645
TIME...MOT...LOC 2353Z 242DEG 33KT 3600 8675

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Apr 3, 7:17 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
717 PM CDT Thu Apr 3 2025

TNZ061-062-075-040045-
Rutherford TN-Bedford TN-Marshall TN-
717 PM CDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARSHALL...
SOUTHWESTERN RUTHERFORD AND NORTHERN BEDFORD COUNTIES THROUGH 745 PM
CDT...

At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Lewisburg, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rover, Christiana, Eagleville, Deason, Rockvale, Unionville,
Fosterville, Chapel Hill, and Murfreesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3552 8675 3565 8682 3568 8682 3571 8676
      3570 8676 3570 8675 3571 8674 3570 8674
      3571 8673 3571 8669 3572 8669 3572 8670
      3575 8670 3587 8648 3561 8632
TIME...MOT...LOC 0017Z 241DEG 37KT 3563 8670

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Apr 3, 7:37 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
737 PM CDT Thu Apr 3 2025

TNZ028-062-063-040100-
Cannon TN-Rutherford TN-Wilson TN-
737 PM CDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RUTHERFORD...
SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES THROUGH 800 PM
CDT...

At 737 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Murfreesboro, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Auburntown, Lascassas, Christiana, Murfreesboro, Woodbury, Rockvale,
Milton, and Readyville.

This includes Interstate 24 between mile markers 76 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3607 8607 3603 8603 3601 8604 3596 8602
      3591 8595 3584 8590 3564 8646 3566 8649
      3569 8652 3570 8656 3579 8662
TIME...MOT...LOC 0037Z 242DEG 43KT 3575 8649

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:00 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson18 min
Apr 3, 7:17 PM CDTSpecial Weather StatementOHXRutherford28 min
Apr 3, 7:37 PM CDTSpecial Weather StatementOHXCannon, Rutherford23 min
Apr 3, 7:45 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Pickett, Smith and 3 more3 hr
Apr 3, 7:47 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more3 hr
Apr 3, 8:21 PM CDTRiver Flood WarningOHXPerry29 hr
Apr 3, 8:38 PM CDTFlash Flood WarningOHXDickson, Hickman, Humphreys, Perry3 hr
Apr 3, 9:25 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys35 min
Apr 3, 9:48 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Rutherford, Sumner and 2 more3 hr
Apr 3, 9:49 PM CDTFlash Flood WarningOHXMacon, Sumner3 hr
Apr 3, 9:50 PM CDTRiver Flood WarningOHXHumphreys23 hr
Apr 3, 9:56 PM CDTSpecial Weather StatementOHXDickson, Humphreys34 min
Apr 3, 10:48 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more8 hr
Apr 4, 2:32 PM CDTSpecial Weather StatementOHXDavidson28 min
Apr 4, 3:00 PM CDTSpecial Weather StatementOHXSumner30 min
Apr 4, 3:02 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner17 min
Apr 4, 3:31 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Apr 4, 3:41 PM CDTTornado WarningOHXStewart21 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.